MAUDE Adverse Event Report: ETHICON INC. VCL MESH KNIT UD 6INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. VCL MESH KNIT UD 6INX6IN; MESH, SURGICAL, POLYMERIC
Catalog Number VKMM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Hernia (2240); Ambulation or Postural Difficulties (2544)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an iliac crest free flap surgery-right side on (b)(6) 2018 and mesh was used.The surgery was due to cancer in the mandible and a craft from the hip was needed to replace the mandible.Explanted due to infection.Needed 2nd surgery to remove mesh and drain infection.There was puss and mrsa was identified.Prolonged hospital stay for weeks and possible incisional hernia that has not been followed up.Severe pain, difficulties walking, unstable gait.Pain is getting worse and no follow-up with possible incisional hernia occurred.The patient is very stressed about the deterioration of mobility and increased pain.No additional information could be requested due to confidentiality.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information received: 1.Where was the infection? in the mandible or at the graft source area, the hip? the infection was in the pelvic area/hip.There was no mesh used in the mandible.2.Was the pain the patient was experiencing from the infection? my pain now is related to the infection i had while in hospital.3.Where was the mesh used? the mesh was used to hold muscle, bowel etc together.The hop graft required a huge incision from the hip to the pelvis.The hip graft removed was about 8 cm.4.What was explanted? the mesh or the graft? the mesh was totally removed because according to the surgical and clinical records it was full of puss.Assuming it was the source of the infection.

Brand Name
VCL MESH KNIT UD 6INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22197192
Report Number2210968-2025-06734
Device Sequence Number18576713
Product Code FTL
UDI-Device Identifier10705031056923
UDI-Public(01)10705031056923(17)270731(10)SJ2ASL
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K810428
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVKMM
Device Lot NumberSJ2ASL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown